My father is 84 years old and has fought hypertension for as long as I can remember. For the last 2 years, he has experienced sudden spikes in his BP often reaching levels as high as 260/120. The spikes can be accompanied by angina and sometimes palpitations. He uses Nitroglycerin (multiple times) to relieve the pain and to help bring down the pressure, but it doesn't always work. This can occur when he is just sitting watching tv or even during his sleep. He has gone to the emergency room 5 times this year, each time spending a few days there until the pressure is brought under control. One of the visits when he was experiencing severe angina, a stent was placed in a major coronary artery, He does fine for about a month and then the cycle begins again. His doctors have placed him on several medications including Labetolol, Atenolol, Catapres, Hydrochlorothiazide and several others (not necessarily at the same time). He supposedly had his renal arteries checked and they were ok. He also has an adrenal gland with a tumor or cyst which was found by accident on a CT scan. Supposedly, this was also checked while in the hospital and they said the test was normal. I have my doubts. The doctors often seem like they don't know what they are doing. What could possibly cause these spikes. He is losing hope and does not want to go back into the hospital. Could this be a sign of some other underlying problem? Any ideas would be appreciated.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?